Alert archive / Texas / Winter Storm Warnings in 2020

Winter Storm Warning 1, NWS Austin/San Antonio, TX

December 30, 20205 counties in Texas

NWS Austin/San Antonio, TX issued this winter storm warning at Dec 30, 2020, 2:41 PM CST for 5 counties in Texas. It took effect at Dec 31, 2020, 12:00 AM CST. It was in force for 21 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 30, 2020, 2:41 PM CST (20:41 UTC)
In effect from
Dec 31, 2020, 12:00 AM CST
Expired
Dec 31, 2020, 9:05 PM CST
In force
21 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Gillespie County, TX, Kerr County, TX, Real County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 90 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 31, 7:15 AM CSTSLEET 0Del Rio, TXSLEET OBSERVED IN DEL RIO AT 7TH STREET NEAR THE AIRPORT.
Dec 31, 7:46 AM CSTSLEET 04 W Fredericksburg, TXSLEET MIXED WITH RAIN OBSERVED.
Dec 31, 10:10 AM CSTFREEZING RAIN 0.012 N Mountain Home, TXLIGHT ACCUMULATION OF FREEZING RAIN ON TREE LIMBS AND BARBED WIRE FENCING.
Dec 31, 10:47 AM CSTSNOW 0Del Rio, TXSNOW FLURRIES OBSERVED ON 7TH STREET NEAR THE AIRPORT IN DEL RIO. NO ACCUMULATION AT THIS TIME.
Dec 31, 11:52 AM CSTSNOW 02 N Del Rio, TXSNOW FLURRIES BEING OBSERVED BUT NO ACCUMULATION AT THIS TIME.
Dec 31, 1:40 PM CSTSNOW 0.1Rocksprings, TXSNOW IS BEGINNING TO ACCUMULATE ON THE GROUND, INCLUDING ROADWAYS.
Dec 31, 2:13 PM CSTSLEET 01 Ese Kerrville, TXSLEET REPORTED NEAR KERRVILLE.
Dec 31, 2:15 PM CSTSNOW 0Seminole Canyon State P, TXVIDEO RECEIVED OF SNOW FALLING AT THE ENTRANCE OF SEMINOLE CANYON STATE PARK. NO ACCUMULATION WAS NOTED.
Dec 31, 2:18 PM CSTSNOW 06 Nnw Flour Mills, TXICE AND SNOW REPORTED ON BRIDGES ALONG US 277 WEST OF ROCKSPRINGS.
Dec 31, 2:30 PM CSTSNOW 0Kerrville, TXVIDEO RECEIVED OF SNOW FALLING IN KERRVILLE.
Dec 31, 2:45 PM CSTSNOW 0.15 N Mountain Home, TXSNOW BEGINNING TO ACCUMULATE.
Dec 31, 2:45 PM CSTSNOW 0.1Loma Alta, TXPICTURES OF SNOW ACCUMULATING ON LOMA ALTA.
Dec 31, 3:24 PM CSTSNOW 2.5Rocksprings, TX
Dec 31, 3:38 PM CSTSNOW 0.21 Wnw Kerrville, TX
Dec 31, 3:39 PM CSTSNOW 0.51 Ene Mountain Home, TX
Dec 31, 3:40 PM CSTSNOW 0.11 W Ingram, TX
Dec 31, 4:34 PM CSTSNOW 0.3Harper, TX
Dec 31, 4:35 PM CSTSNOW 4Rocksprings, TX
Dec 31, 5:00 PM CSTSNOW 312 E Pandale, TX
Dec 31, 6:37 PM CSTSNOW 1.8Mountain Home, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2020-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2020-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS44 KEWX 302041
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
241 PM CST Wed Dec 30 2020

...ACCUMULATING SNOW WILL IMPACT NORTHERN PARTS OF SOUTH CENTRAL 
TEXAS WEDNESDAY NIGHT AND THURSDAY...

.A deep upper level trough and strong cold front will bring
winter weather to the southern Edwards Plateau and northern Hill
Country late Wednesday night through early Thursday evening.
Precipitation will start as rain during Wednesday ahead of the 
front and then colder air will move into the area behind the 
boundary. The winter weather will begin as a mix of rain and sleet
around midnight Wednesday and then change to mainly snow 
overnight into Thursday morning. The precipitation should come to 
an end in the early evening hours Thursday, mainly as a mix of 
freezing rain and snow over the northern Hill Country. Total 
accumulations will be one to four inches, with five inches 
possible in a few spots, which will make travel difficult. Farther
east up to one inch is possible in the watch area.

TXZ183>186-310445-
/O.UPG.KEWX.WS.A.0001.201231T0000Z-210101T0000Z/
/O.NEW.KEWX.WS.W.0001.201231T0600Z-210101T0000Z/
Val Verde-Edwards-Real-Kerr-
Including the cities of Del Rio, Rocksprings, Leakey, 
and Kerrville
241 PM CST Wed Dec 30 2020

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of up to 4 inches and ice accumulations of a 
  light glaze. Winds gusting as high as 45 mph.

* WHERE...Val Verde, Edwards, Real, and Kerr Counties.

* WHEN...From midnight tonight to 6 PM CST Thursday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute. Gusty 
  winds could bring down tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171-172-188-310445-
/O.CON.KEWX.WS.A.0001.201231T1800Z-210101T0600Z/
Llano-Burnet-Gillespie-
Including the cities of Llano, Burnet, and Fredericksburg
241 PM CST Wed Dec 30 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* WHAT...Snow accumulations of up to one inch possible. Also 
  Light icing from freezing rain may develop over mainly exposed 
  surfaces.

* WHERE...Llano, Burnet, and Gillespie Counties. Highest snow and
  ice accumulations are forecast northwest of a line from 
  Mountain Home to Burnet. Significant accumulations are not 
  currently expected in the Fredericksburg and Marble Falls areas.

* WHEN...From Thursday afternoon through Thursday evening.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$
4 follow-up statements
001 
WWUS44 KEWX 310832
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
232 AM CST Thu Dec 31 2020

...ACCUMULATING SNOW WILL IMPACT NORTHERN PARTS OF SOUTH CENTRAL
TEXAS TODAY THROUGH THIS EVENING...

.A cyclone will develop along the mid-Texas coast as an upper 
level trough moves into the area from northern Mexico, resulting
in winter weather for the Edwards Plateau and northern Hill 
Country through early Thursday evening. Precipitation will change
from rain to a mix of rain and snow, then become mainly snow. 
Patchy sleet or freezing rain may also mix in at some loctions.The
precipitation should end rapidly this evening, with the New Year 
beginning dry with clearing skies. Total accumulations in the 
Edwards Plateau and western Hill Country will range from one to 
four inches, with five inches possible in a few spots, which will 
make travel difficult. Snow accumulations in the eastern/northern  
Hill Country will generally be less than one inch, but drivers 
should still expect slippery spots as some patchy sleet and 
freezing rain may mix with the snow.

TXZ183>186-010000-
/O.EXT.KEWX.WS.W.0001.000000T0000Z-210101T0600Z/
Val Verde-Edwards-Real-Kerr-
Including the cities of Del Rio, Rocksprings, Leakey, 
and Kerrville
232 AM CST Thu Dec 31 2020

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy mixed precipitation expected. Total snow
  accumulations of up to 4 inches and ice accumulations of a light
  glaze. Winds gusting as high as 40 mph.

* WHERE...Val Verde, Edwards, Real, and Kerr Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the evening commute. Gusty winds could 
  bring down some tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171-172-188-010000-
/O.UPG.KEWX.WS.A.0001.201231T1800Z-210101T0600Z/
/O.NEW.KEWX.WW.Y.0001.201231T1800Z-210101T0600Z/
Llano-Burnet-Gillespie-
Including the cities of Llano, Burnet, and Fredericksburg
232 AM CST Thu Dec 31 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to one inch and ice accumulations of a light glaze.

* WHERE...Llano, Burnet, and Gillespie Counties.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
980 
WWUS44 KEWX 312034
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
234 PM CST Thu Dec 31 2020

...ACCUMULATING SNOW WILL CONTINUE TO IMPACT NORTHERN PARTS OF 
SOUTH CENTRAL TEXAS THROUGH THIS EVENING...

.A cyclone and an upper level trough will move across the area 
from northern Mexico, resulting in winter weather for the Edwards 
Plateau and northern Hill Country through tonight. A mix of rain 
and snow, then mainly snow will continue into this evening. 
Patchy sleet or freezing rain may also mix in at some locations. 
Total accumulations in the Edwards Plateau and western Hill 
Country will range from one to four inches which will make travel 
difficult. Snow accumulations in the eastern/northern Hill Country
will generally be less than one inch, but drivers should still 
expect slippery spots as some patchy sleet and freezing rain may 
mix with the snow.

TXZ183>186-010600-
/O.CON.KEWX.WS.W.0001.000000T0000Z-210101T0600Z/
Val Verde-Edwards-Real-Kerr-
Including the cities of Del Rio, Rocksprings, Leakey, 
and Kerrville
234 PM CST Thu Dec 31 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of up to 4 inches and ice accumulations of a 
  light glaze. Winds gusting as high as 40 mph.

* WHERE...Val Verde, Edwards, Real, and Kerr Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down some tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171-172-188-010600-
/O.CON.KEWX.WW.Y.0001.000000T0000Z-210101T0600Z/
Llano-Burnet-Gillespie-
Including the cities of Llano, Burnet, and Fredericksburg
234 PM CST Thu Dec 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to one inch and ice accumulations of a light glaze.

* WHERE...Llano, Burnet, and Gillespie Counties.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
946 
WWUS44 KEWX 312232
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
432 PM CST Thu Dec 31 2020

TXZ188-010600-
/O.UPG.KEWX.WW.Y.0001.000000T0000Z-210101T0600Z/
/O.EXA.KEWX.WS.W.0001.000000T0000Z-210101T0600Z/
Gillespie-
Including the city of Fredericksburg
432 PM CST Thu Dec 31 2020

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of up to two
  inches.

* WHERE...Gillespie County.

* WHEN...Until midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ183>186-010600-
/O.CON.KEWX.WS.W.0001.000000T0000Z-210101T0600Z/
Val Verde-Edwards-Real-Kerr-
Including the cities of Del Rio, Rocksprings, Leakey, 
and Kerrville
432 PM CST Thu Dec 31 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Heavy mixed precipitation expected. Total snow 
  accumulations of up to 4 inches and ice accumulations of a 
  light glaze. Winds gusting as high as 40 mph.

* WHERE...Val Verde, Edwards, Real, and Kerr Counties.

* WHEN...Until midnight CST tonight.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the evening commute. Gusty winds could 
  bring down some tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$

TXZ171-172-010600-
/O.CON.KEWX.WW.Y.0001.000000T0000Z-210101T0600Z/
Llano-Burnet-
Including the cities of Llano and Burnet
432 PM CST Thu Dec 31 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to one inch and ice accumulations of a light glaze.

* WHERE...Llano, Burnet, and Gillespie Counties.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state can be obtained at
drivetexas.org.

&&

$$
251 
WWUS44 KEWX 010305
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
905 PM CST Thu Dec 31 2020


TXZ183>186-188-010415-
/O.CAN.KEWX.WS.W.0001.000000T0000Z-210101T0600Z/
Val Verde-Edwards-Real-Kerr-Gillespie-
Including the cities of Del Rio, Rocksprings, Leakey, Kerrville, 
and Fredericksburg
905 PM CST Thu Dec 31 2020

...WINTER STORM WARNING IS CANCELLED...

Snow has exited the area and the warning has been cancelled.
Residual moisture could lead to slippery spots on area roadways
overnight.

$$

TXZ171-172-010415-
/O.CAN.KEWX.WW.Y.0001.000000T0000Z-210101T0600Z/
Llano-Burnet-
Including the cities of Llano and Burnet
905 PM CST Thu Dec 31 2020

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has exited the area and the advisory has been cancelled. 
Residual moisture could lead to slippery spots on area roadways 
overnight.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 2:26 PM CST, 15 minutes earlier.

Area forecast discussion, Dec 30, 2:26 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
226 PM CST Wed Dec 30 2020

.SHORT TERM (Tonight through Thursday Night)...

A mid to upper level trough is moving through the NM and the flow
over Texas is from the southwest. A cold front is moving through our
CWA this afternoon. The airmass ahead of the front is warm and moist
with temperatures in the middle 60s to lower 70s and dewpoints in
the 60s. Behind the front winds have turned northeasterly and
temperatures and dewpoints are in the 40s. The upper trough will
continue moving toward Texas tonight and the cold front will move
through the rest of our CWA. The morning sounding at DRT showed 0.95
inches PW. Showers and isolated thunderstorms have developed in the
warm, moist airmass ahead of the front. This activity will continue
as the front progresses to the southeast. Strong to severe
thunderstorms will be possible early this evening before the front
passes. The most likely area will be south and east of I-35/I-37.
The most likely threats will be one inch hail and damaging wind
gusts. As the upper trough moves across the region tonight and
tomorrow precipitation chances will remain high. With colder air
moving in there will be a chance for winter precip. Frozen
precipitation is likely to start tonight as a mix of rain, sleet,
freezing rain, and snow over the northwestern part of the CWA. This
will spread eastward overnight and should become mainly snow after
midnight. Snow will accumulate across the northern tier of our CWA
through the day Thursday. One to three inches is likely across the
western Hill Country and Southern Edwards Plateau. The eastern Hill
Country will see precip change over to snow around noon Thursday and
then continue through the day. This area could see up to an inch of
snow. On the southern edge of this area, there could be some frozen
precip mixed in with rain, but no accumulation is likely.

In the warmer air, showers and isolated thunderstorms will continue
during the day Thursday. Rainfall totals in this area east of I-35
will reach one to three inches. Some minor flooding will be
possible, but the region has been very dry this fall and may be able
to take a considerable amount of water.

The upper tough axis will move east of the region Thursday night and
precip should end during the evening Thursday. Cold air will settle
over the region Thursday night bringing a cold start to the New
Year. Temperatures will drop to and below freezing over most of the
area north of I-35.

&&

.LONG TERM (Friday through Wednesday)...

We begin the long term with some remaining cloud cover as the sfc low
departs to our northeast over eastern Oklahoma and western Arkansas.
Temperatures will struggle to get out of the 40s where fresh snow in
place over Val Verde, Edwards, northern Real, and parts of Kerr,
Gillespie, and Llano counties on Friday. Elsewhere, expect
temperatures generally in the mid to upper 50s. Expect clouds to
begin clearing from west to east throughout the day, with clear skies
and high pressure building in by late Friday into Saturday. The first
weekend of 2021 looks to be a good one with lots of sunshine and
light and variable winds both days. Temperatures will be slow to
rebound, withs highs still below normal in the mid to upper 50s and
lower 60s on Saturday, but should manage to get back into the lower
to middle 60s by Sunday.

Starting Monday, the aforementioned sfc high will begin to slowly
push further eastward over the SE CONUS, allowing for return flow to
begin over South-Central Texas. This will bring southeasterly flow
back into the region and begin a slight warming trend through
midweek. Our next upper-level storm system begins to take shape over
the southern Rockies, and will dig further south Wednesday into
Thursday before lifting out into the central CONUS. This system could
bring widespread rain and showers back into the picture, but as with
recent systems, we will have to monitor closely to see if rain
signals remain strong as it gets closer to the region. For now, have
opted to keep PoPs around the 20-30% range for areas generally along
and east of I-35 and Highway 37. Weak ridging should build back into
South-Central Texas after the rain chances push eastward late
Wednesday night/early Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              41  49  35  54  34 /  90 100  10   0   0
Austin Bergstrom Intl Airport  41  50  34  55  33 /  90 100  10   0   0
New Braunfels Muni Airport     43  52  35  60  34 /  90  90  -    0   0
Burnet Muni Airport            36  44  33  50  31 / 100 100  30   0   0
Del Rio Intl Airport           36  44  31  55  32 / 100  90   0   0   0
Georgetown Muni Airport        39  47  34  52  32 /  90 100  20   0   0
Hondo Muni Airport             39  48  30  60  31 /  90  90   0   0   0
San Marcos Muni Airport        41  50  33  57  32 /  90 100  -    0   0
La Grange - Fayette Regional   48  56  37  58  36 / 100 100  -    0   0
San Antonio Intl Airport       42  49  35  58  35 /  90  90   0   0   0
Stinson Muni Airport           43  50  34  59  34 /  90  90   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Thursday afternoon through Thursday evening
for Burnet-Gillespie-Llano.

Winter Storm Warning from midnight tonight to 6 PM CST Thursday for
Edwards-Kerr-Real-Val Verde.

&&

Short-Term/Aviation...05
Long-Term...Morris
Decision Support...33
Hazardous weather outlook, Dec 30, 2:26 PM CST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
226 PM CST Wed Dec 30 2020

TXZ171>173-183>194-202>209-217>225-228-312030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
226 PM CST Wed Dec 30 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Isolated strong to severe storms are possible Wednesday afternoon
and along and east of the I-35 and I-37 corridors as a cold front
approaches from the north. Damaging wind gusts and hail are the
main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A wintry mix of precipitation is forecast across portions of the
Edwards Plateau and Hill Country late tonight through early
Thursday evening. Snow accumulations ranging from a dusting to 2
inches are possible along and north of a line from Del Rio to
Sisterdale to Burnet. Pockets of 2 to 4 inches of snow may occur across
northern Val Verde and Edwards Counties. This has prompted a
Winter Storm Warning to be issued for Val Verde, Edwards, Real,
and Kerr Counties and a Winter Storm Watch for Gillespie, Llano,
and Burnet Counties.

While a few snowflakes could be mixed in with cold rain along the
I-35 corridor, no snow accumulations are expected, including the
Austin and San Antonio metro areas.

Please check frequently on the latest forecast as the potential
for winter weather conditions continues to evolve.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Winter Storm Warnings in Texas, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.